Thunderstorm Wind, Union
- When
- April 4, 10:45 PM EST to 10:49 PM EST
- Where
- Union County, Witts Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -84.867
A barn was destroyed.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 4, 8:15 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 815 PM EST FRI APR 4 2003 WITH UPDATED FORECAST THAT WAS JUST SENT ALSO ADJUSTED TIMING OF PRECIPITATION IN SOME ZONES. EARLIER SCATTERED ACTIVITY IN THE SOUTH DIMINISHED WITH LOSS OF HEATING. SO IT LOOKS LIKE IT WILL TAKE THE APPROACH OF THE COLD FRONT TO GET PRECIPITATION INTO THAT PART OF THE AREA. HOWEVER ACTIVITY CONTINUES OFF AND ON ACROSS NORTHERN ZONES WHICH ARE CLOSER TO THE WARM FRONT. .ILN...NONE.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 537 AM EST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THIS EVENING...ESPECIALLY FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO. HOWEVER...A POSSIBILITY FOR SEVERE THUNDERSTORMS DOES EXIST IN PORTIONS OF THE MIAMI AND WHITEWATER VALLEY REGIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
516 PM EST FRI APR 4 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM FLETCHER OH .75 INCH HAIL
04/04/03 MIAMI REPORTED BY SPOTTER
0505 PM MILFORD CENTER OH .75 INCH HAIL
04/04/03 UNION REPORTED BY SPOTTEROHZ046-042250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 532 PM EST FRI APR 4 2003 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN DELAWARE COUNTY... NATIONAL WEATHER SERVICE DOPPLER INDICATED A THUNDERSTORM MOVING NORTHEAST ACROSS DELAWARE COUNTY. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO A HALF OF AN INCH AND VERY HEAVY RAIN. THIS STORM IS WEAKENING AND WILL CONTINUE TO MOVE ACROSS THE SOUTHERN PART OF THE COUNTY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
937 PM EST FRI APR 4 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 N RATHBONE OH .75 INCH HAIL
04/04/03 DELAWARE
0914 PM 3 NW ROCKFORD OH .75 INCH HAIL
04/04/03 MERCERThe Cincinnati radar (KILN), 95 km away, was scanning. The volume nearest the first event began at 03:42 UTC.
3 thunderstorm wind. Local standard time, as filed.
A barn was destroyed.
Trees and powerlines were knocked down in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348334, 5348335, 5348336.